Alert archive / Kentucky / River Flood Warnings in 2017

River Flood Warning 14, NWS Louisville, KY

June 23, 2017Ohio County, Kentucky

NWS Louisville, KY issued this river flood warning at Jun 23, 2017, 7:38 PM CDT for Ohio County, Kentucky. It took effect at Jun 24, 2017, 7:00 AM CDT. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Jun 23, 2017, 7:38 PM CDT (00:38 UTC)
In effect from
Jun 24, 2017, 7:00 AM CDT
Expired
Jun 24, 2017, 6:00 PM CDT
In force
11 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

County Ohio County, KY

The radar

The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rough River near Dundee (DUNK2). The gauge peaked at 23.44 ft at Jun 24, 2017, 8:00 AM CDT.

actionminormoderate1015202506/2306/2406/25
Action stage
23 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03319000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

119 
WGUS43 KLMK 240038
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Louisville KY
838 PM EDT Fri Jun 23 2017

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Rough River near Dundee

affecting the following counties in Kentucky...Ohio.

.Heavy rain over the last several hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC183-241238-
/O.NEW.KLMK.FL.W.0014.170624T1200Z-170624T2300Z/
/DUNK2.1.ER.170624T1200Z.170624T1200Z.170624T1200Z.NO/
838 PM EDT Fri Jun 23 2017

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Rough River near Dundee.
* from Saturday morning to Saturday evening.
* At  7:45 PM Friday the stage was 18.1 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage 
  Saturday morning.
* Impact...At 25.0 feet...County roads between Dundee and Narrows 
  flood.
* Flood History...This crest compares to a previous crest of 25.0  
  feet on Jun 2 2004.

&&

LAT...LON 3755 8649 3743 8694 3743 8710 3752 8713
      3751 8696 3766 8653             

$$

MRC
1 follow-up statement
956 
WGUS83 KLMK 241129
FLSLMK
Flood Statement 
National Weather Service Louisville KY
729 AM EDT Sat Jun 24 2017

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Rough River near Dundee
 
affecting the following counties in Kentucky...Ohio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC183-241159-
/O.CAN.KLMK.FL.W.0014.000000T0000Z-170624T2300Z/
/DUNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
729 AM EDT Sat Jun 24 2017

The flood warning is cancelled for
  the Rough River near Dundee.
* At  6:45 AM Saturday the stage was 23.4 feet. 
* Flood stage is 25.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  23.6 feet this morning. 
* Impact...At 25.0 feet...County roads between Dundee and Narrows 
  flood.
* Flood History...This crest compares to a previous crest of 25.0  
  feet on Jun 2 2004.

&&

LAT...LON 3755 8649 3743 8694 3743 8710 3752 8713
      3751 8696 3766 8653             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jun 23, 6:14 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 23, 6:14 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
714 PM EDT Fri Jun 23 2017

...Updated Aviation Discussion and Forecast Update...

.Forecast Update...
Issued at 713 PM EDT Fri Jun 23 2017

Remnants of Cindy continue to push eastward across central Kentucky
this evening.  Back edge of the precipitation is now clearing the I-
65 corridor.  Not much has been seen upstream, so the threat of
heavy rainfall west of I-65 seems to be lowering with each passing
hour.

On the other hand, strong convection with torrential rainfall and
gusty winds will affect the Bluegrass region of central Kentucky for
the next several hours.  Rainfall rates of around 2in/hr are
expected as this activity moves through the Lexington metro area.
Numerous Flash Flood Warnings have been issued across the Bluegrass
region and flash flooding is expected.  In areas south of the
Bluegrass Parkway, strong line of convection will continue to push
eastward.  Gusty winds of 50-60 MPH combined with heavy rainfall
will likely result in some knockdown of trees and powerlines as this
activity spreads eastward toward the I-75 corridor.  Localized shear
due to the remnants of Cindy passing overhead may result in some
isolated tornado activity. However, instability will decrease with
time this evening, leading through a lesser tornado threat.

We would like to emphasize that Flash Flooding will be the main
threat for the next few hours across central Kentucky.  Those living
in flood prone areas should be on the look out for rising water and
be prepared to take immediate action if flash flooding occurs.

The rainfall is likely to push east of the I-75 corridor by mid to
late evening and the flash flood threat will diminish with time.

&&

.Short Term (Now through Saturday Night)...
Issued at 306 PM EDT Fri Jun 23 2017

At mid afternoon the center of Cindy's circulation was between
Bowling Green and Paducah, heading to the ENE. Moderate to heavy
rain will accompany the low is it progresses across southern
Kentucky, moving into eastern Kentucky by mid-evening. Though the
chances of flooding have diminished, locally heavy downpours will
still be possible. After coordinating with JKL and OHX, will keep
FFA as is, but the headlines will most likely be able to be
cancelled before their scheduled expiration time.

Low level shear has weakened a bit over eastern sections of the CWA
over the past few hours. Shear remains high closer to Cindy, but a
thick overcast and steady moderate to heavy rain are limiting
instability there. Still, cells east of I-65 will have to be watched
for low level rotation over the next few hours.

A cold front coming in from the northwest, accompanied by widely
scattered convection, will enter the region this evening and
gradually push the rain out. South central Indiana will be dry by
11pm, and central Kentucky before dawn Saturday.

Patchy valley fog may form near Lake Cumberland around sunrise
Saturday, though cirrus may help to keep it at bay.

Saturday and Saturday night will be dry with afternoon temperatures
peaking around 80. Lows in the 50s Saturday night will be about 10
degrees cooler than normal.

.Long Term (Sunday through Friday)...
Issued at 318 PM EDT Fri Jun 23 2017

Most of the long term will be dry as high pressure slowly moves from
the Plains to off the Carolina coast. Monday and Tuesday will be the
picks of the week with plenty of sunshine and highs only in the 70s.
(By comparison, record highs for those days are in the 101-105
degree range.) As the anticyclone moves off to the east,
temperatures will warm back up into the 80s for afternoon
temperatures Wednesday through Friday.

A cold front approaching from the west may bring some scattered
shower and thunderstorm chances to the region late in the week,
though it looks like the front may have trouble making it very far
to the east as it runs into the west side of the aforementioned high
to our southeast.

&&

.Aviation...(00Z TAF Issuance)
Issued at 708 PM EDT Fri Jun 23 2017

Remnants of Cindy continue to move eastward across south-central KY
this evening.  Back edge of precipitation is clearing KSDF right now
and has already cleared KBWG.  Extremely heavy rainfall and low
visibilities will affect KLEX for the next 1-2 hours as a band of
heavy convection pushes through the terminal.  Convection is
expected to clear the region in the 24/02-04Z time frame with winds
shifting to the northwest.  Some low clouds will likely linger into
the late night hours with clearing taking place after 24/05-06Z. VFR
conditions are expected during the later half of the overnight
period and into the day on Saturday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch until 2 AM EDT /1 AM CDT/ Saturday for
     INZ076>079-083-084-089>092.

KY...Flash Flood Watch through Saturday morning for KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.

&&

Update............MJ
Short Term........13
Long Term.........13
Aviation..........MJ
Hazardous weather outlook, Jun 23, 2:53 PM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
353 PM EDT Fri Jun 23 2017

KYZ036-037-040>043-046>049-054>057-064>067-073>078-081-082-242000-
Scott-Harrison-Woodford-Fayette-Bourbon-Nicholas-Washington-Mercer-
Jessamine-Clark-Marion-Boyle-Garrard-Madison-Green-Taylor-Casey-
Lincoln-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Georgetown, Cynthiana, Versailles,
Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville,
Winchester, Lebanon, Danville, Lancaster, Richmond, Greensburg,
Campbellsville, Liberty, Stanford, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
353 PM EDT Fri Jun 23 2017 /253 PM CDT Fri Jun 23 2017/

...FLASH FLOOD WATCH IN EFFECT TONIGHT...
...TORNADO WATCH 368 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS
EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Locally torrential downpours may lead to minor flooding as the
remnants of former Tropical Storm Cindy move through the region.
Also, a few thunderstorms could produce gusty winds or even a brief,
weak tornado through early this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for this evening.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ023>035-038-039-045-053-061>063-070>072-242000-
Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Nelson-Larue-
Butler-Edmonson-Hart-Logan-Warren-Simpson-
Including the cities of Lewisport, Hawesville, Hardinsburg,
Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville,
Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville,
Frankfort, Taylorsville, Lawrenceburg, Bardstown, Hodgenville,
Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green,
Franklin, and Providence
353 PM EDT Fri Jun 23 2017 /253 PM CDT Fri Jun 23 2017/

...FLASH FLOOD WATCH IN EFFECT TONIGHT...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Locally torrential downpours may lead to minor flooding as the
remnants of former Tropical Storm Cindy move through the region.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should report instances of high water.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-242000-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, and Jeffersonville
353 PM EDT Fri Jun 23 2017 /253 PM CDT Fri Jun 23 2017/

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ SATURDAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Locally torrential downpours may lead to minor flooding as the
remnants of former Tropical Storm Cindy move through the region.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should report instances of high water.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

13

In the hours before

Local storm report, Jun 23, 7:13 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
813 PM EDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     FLASH FLOOD      2 NNE ALTON             38.11N 84.92W
06/23/2017                   FRANKLIN           KY   LAW ENFORCEMENT

            OLD LAWRENCEBURG ROAD, GREEN-WILSON ROAD,
            EVERGREEN ROAD, JONES LANE ALL COVERED WITH
            6 TO 8 INCHES OF FLOWING WATER.

&&

MRC
Local storm report, Jun 23, 7:16 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
816 PM EDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      2 WNW LEXINGTON         38.05N 84.49W
06/23/2017                   FAYETTE            KY   911 CALL CENTER

            NUMEROUS ROADS CLOSED DUE TO HIGH WATER
            AROUND LEXINGTON. BROADWAY STREET IS CLOSED
            IN SEVERAL PLACES.

&&

BJS
Local storm report, Jun 23, 7:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
819 PM EDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     HIGH BRIDGE             37.82N 84.72W
06/23/2017                   JESSAMINE          KY   EMERGENCY MNGR

            POWER POLE AND SEVERAL LARGE TREES DOWN.

&&
Local storm report, Jun 23, 7:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
824 PM EDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     FLASH FLOOD      2 SE COXS CREEK         37.87N 85.43W
06/23/2017                   NELSON             KY   BROADCAST MEDIA

            WATER FLOWING OVER MURRAY RUN RD.

&&
Local storm report, Jun 23, 7:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
833 PM EDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     FLASH FLOOD      2 SSE FRANKFORT         38.17N 84.86W
06/23/2017                   FRANKLIN           KY   LAW ENFORCEMENT

            BIG EDDY ROAD COVERED BY 6 TO 8 INCHES OF
            FLOWING WATER.

&&

MRC
Local storm report, Jun 23, 7:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
834 PM EDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     FLASH FLOOD      1 N FRANKFORT           38.20N 84.86W
06/23/2017                   FRANKLIN           KY   LAW ENFORCEMENT

            MEADOWBROOK ROAD COVERED BY 6 TO 8 INCHES OF
            FLOWING WATER.

&&

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:43 PM CDTAreal Flood WarningLMKBullitt, Hardin, Larue, Nelson, Spencer3 hr
Jun 23, 10:00 PM CDTRiver Flood WarningLMKBourbon32 hr
Jun 23, 10:31 PM CDTRiver Flood WarningLMKFranklin26 hr
Jun 24, 3:42 AM CDTDense Fog AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 32 more4 hr
Jun 24, 6:12 AM CDTRiver Flood WarningLMKNicholas, Robertson37 hr
Jun 24, 11:58 AM CDTRiver Flood WarningLMKFranklin11 hr

Nearby

River Flood Warnings in Kentucky, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.